Partial Differential Equations/Mathematical Physics
The weak null condition for Einstein's equations
Comptes Rendus. Mathématique, Volume 336 (2003) no. 11, pp. 901-906.

We show that Einstein's equations of General Relativity expressed in wave coordinates satisfy a ‘weak null condition’. In a forthcoming article we will use this to prove a global existence result for Einstein's equations in wave coordinates with small initial data.

Nous montrons que les équations d'Einstein de la relativité générale exprimées en coordonnées des ondes satisfont une « condition de nullité faible ». Dans un futur article, nous utilisons ceci pour démontrer un résultat global d'existence pour des équations d'Einstein en coordonnées des ondes avec donnèes initiales petites.

Received:
Accepted:
Published online:
DOI: 10.1016/S1631-073X(03)00231-0
Lindblad, Hans 1; Rodnianski, Igor 2

1 Department of Mathematics, University of California, San Diego, La Jolla, CA, USA
2 Department of Mathematics, Princeton University, Princeton, NJ, USA
@article{CRMATH_2003__336_11_901_0,
     author = {Lindblad, Hans and Rodnianski, Igor},
     title = {The weak null condition for {Einstein's} equations},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {901--906},
     publisher = {Elsevier},
     volume = {336},
     number = {11},
     year = {2003},
     doi = {10.1016/S1631-073X(03)00231-0},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/S1631-073X(03)00231-0/}
}
TY  - JOUR
AU  - Lindblad, Hans
AU  - Rodnianski, Igor
TI  - The weak null condition for Einstein's equations
JO  - Comptes Rendus. Mathématique
PY  - 2003
SP  - 901
EP  - 906
VL  - 336
IS  - 11
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/S1631-073X(03)00231-0/
DO  - 10.1016/S1631-073X(03)00231-0
LA  - en
ID  - CRMATH_2003__336_11_901_0
ER  - 
%0 Journal Article
%A Lindblad, Hans
%A Rodnianski, Igor
%T The weak null condition for Einstein's equations
%J Comptes Rendus. Mathématique
%D 2003
%P 901-906
%V 336
%N 11
%I Elsevier
%U http://www.numdam.org/articles/10.1016/S1631-073X(03)00231-0/
%R 10.1016/S1631-073X(03)00231-0
%G en
%F CRMATH_2003__336_11_901_0
Lindblad, Hans; Rodnianski, Igor. The weak null condition for Einstein's equations. Comptes Rendus. Mathématique, Volume 336 (2003) no. 11, pp. 901-906. doi : 10.1016/S1631-073X(03)00231-0. http://www.numdam.org/articles/10.1016/S1631-073X(03)00231-0/

[1] S. Alinhac, An example of blowup at infinity for quasilinear wave equations, Preprint

[2] Alinhac, S. Rank 2 singular solutions for quasilinear wave equations, Internat. Math. Res. Notices, Volume 18 (2000), pp. 955-984

[3] Choquet-Bruhat, Y. Un théorème d'instabilité pour certaines équations hyperboliques non linéaires, C. R. Acad. Sci. Paris, Sér. A-B, Volume 276 (1973), p. A281-A284

[4] Choquet-Bruhat, Y. The null condition and asymptotic expansions for the Einstein's equations, Ann. Phys. (Leipzig), Volume 9 (2000), pp. 258-266

[5] Christodoulou, D. Global solutions of nonlinear hyperbolic equations for small initial data, Comm. Pure Appl. Math., Volume 39 (1986), pp. 267-282

[6] Christodoulou, D.; Klainerman, S. The Global Nonlinear Stability of the Minkowski Space, Princeton Math. Ser., 41, Princeton University Press, 1993

[7] Friedrich, H. On the existence of n-geodesically complete or future complete solutions of Einstein's field equations with smooth asymptotic structure, Comm. Math. Phys., Volume 107 (1986) no. 4, pp. 587-609

[8] Hörmander, L. The lifespan of classical solutions of nonlinear hyperbolic equations, Pseudodifferential Operators (Oberwolfach, 1986), Lecture Notes in Math., 1256, Springer, Berlin, 1987, pp. 214-280

[9] Hörmander, L. Lectures on Nonlinear Hyperbolic Differential Equations, Springer-Verlag, 1997

[10] John, F. Blow-up of radial solutions of utt=c2(utu in three space dimensions, Mat. Apl. Comput., Volume 4 (1985) no. 1, pp. 3-18

[11] John, F.; Klainerman, S. Almost global existence to nonlinear wave equations in three space dimensions, Comm. Pure Appl. Math., Volume 37 (1984), pp. 443-455

[12] Klainerman, S. The null condition and global existence to nonlinear wave equations, Lectures in Appl. Math., Volume 23 (1986), pp. 293-326

[13] Klainerman, S.; Nicolo, F. The Evolution Problem in General Relativity, Birkhäuser, 2003

[14] Lindblad, H. On the lifespan of solutions of nonlinear wave equations with small initial datas, Comm. Pure Appl. Math., Volume 43 (1990), pp. 445-472

[15] Lindblad, H. Global solutions of nonlinear wave equations, Comm. Pure Appl. Math., Volume 45 (1992) no. 9, pp. 1063-1096

[16] H. Lindblad, I. Rodnianski, Global existence for Einstein's equations in wave coordinates, in preparation

Cited by Sources: